Alert archive / Georgia / Tornado Warnings in 2020
Tornado Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Sep 17, 2020, 2:58 AM EDT for Effingham County, Georgia. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2020, 2:58 AM EDT (06:58 UTC)
- Expired
- Sep 17, 2020, 3:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:00 AM EDT | TSTM WND DMG | 4 Ese Guyton, GA | SEVERAL 6 DIAMETER TREES SNAPPED OR UPROOTED ALONG LITTLE MCCALL RD BETWEEN COURTHOUSE RD AND RALPH RAHN RD. REPORT RELAYED FROM STAFF MEMBER AT NWS BINGHAMPTON NY. |
| Sep 17, 3:00 AM EDT | TSTM WND DMG | 4 Wnw Rincon, GA | SEVERE DEBRIS. POSSIBLE TORNADO. TIME ESTIMATED. |
| Sep 17, 3:00 AM EDT | TSTM WND DMG | 4 Wsw Rincon, GA | SEVERAL TREES SNAPPED, MINOR SHED DAMAGE, VINYL SIDING DAMAGE. INITIAL DAMAGE OCCURRED ON BURNT TREE DR NEAR LOW GROUND RD. DAMAGE ALSO OCCURRED ON LITTLE MCCALL RD NEAR CYPRESS COVE LN AND RALPH RAHN RD. TIME ESTIMATED. POSSIBLE TORNADO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
106
WFUS52 KCHS 170658
TORCHS
GAC103-170730-
/O.NEW.KCHS.TO.W.0020.200917T0658Z-200917T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
258 AM EDT Thu Sep 17 2020
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Effingham County in southeastern Georgia...
* Until 330 AM EDT.
* At 258 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Springfield, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Springfield, Rincon and Stillwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3225 8126 3227 8136 3243 8138 3239 8118
TIME...MOT...LOC 0658Z 180DEG 18KT 3230 8131
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ETM2 follow-up statements
628
WWUS52 KCHS 170708
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
308 AM EDT Thu Sep 17 2020
GAC103-170730-
/O.CON.KCHS.TO.W.0020.000000T0000Z-200917T0730Z/
Effingham GA-
308 AM EDT Thu Sep 17 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR EFFINGHAM
COUNTY...
At 307 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Springfield, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Springfield and Stillwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3229 8129 3230 8136 3243 8138 3240 8124
TIME...MOT...LOC 0707Z 164DEG 21KT 3236 8133
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ETM911
WWUS52 KCHS 170722
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
322 AM EDT Thu Sep 17 2020
GAC103-170731-
/O.EXP.KCHS.TO.W.0020.000000T0000Z-200917T0730Z/
Effingham GA-
322 AM EDT Thu Sep 17 2020
...THE TORNADO WARNING FOR EFFINGHAM COUNTY WILL EXPIRE AT 330 AM
EDT...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
LAT...LON 3229 8129 3230 8136 3243 8138 3240 8124
TIME...MOT...LOC 0721Z 180DEG 18KT 3243 8133
$$
ETMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 17, 1:59 AM EDT, 59 minutes earlier.
Area forecast discussion, Sep 17, 1:59 AM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
159 AM EDT Thu Sep 17 2020
.SYNOPSIS...
High pressure will weaken from the north this morning as
tropical cyclone Sally moves northeast into southwest Georgia.
Sally will continue to weaken as it tracks through central
Georgia and South Carolina today pulling a warm front north
through the area and then a cold front toward the coast
tonight. Strong high pressure will then build back in Friday
and prevail into early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Some mainly light to moderate showers, and possible
thunderstorms, will continue to impact southeast SC/GA overnight
as a warm front begins to shift north through the area as
tropical cyclone Sally slowly moves northeast toward west-
central GA. Cannot completely rule out a brief tornado mainly
south of I-16 in GA through daybreak, although instability
remains limited to near the coast with the greatest
shear/helicity farther inland.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
Thursday: A warm front will shift north across the area early
in the day as the remnants of Tropical Cyclone Sally track east-
northeast across central Georgia and into the Carolinas inland.
Deep tropical moisture (PWATs ~2.5 inches) will spread across
Southeast Georgia by daybreak, then across Southeast South
Carolina in wake of the front during through late morning hours,
setting up a fairly wet and warm environment as the area
becomes warm-sectored for much of the day. Latest guidance
suggests precip will come in two rounds, initially across
Southeast South Carolina along/near the northward moving front
where isentropic lift is strongest, then during the
afternoon/evening as vort energy associated with the remnants of
Sally traverse inland areas while some drier mid-lvl air
potentially begins to advect across the region from the west-
southwest. Showers and thunderstorms could produce moderate to
locally heavy rainfall at times with either round of precip.
Highs should also warm into the low/mid 80s.
There is also a limited threat of severe weather during mid-
late afternoon into the evening (mainly across Southeast South
Carolina) given 30-35 kt low-lvl wind fields, SBCAPE approaching
1500-2000 J/kg during peak heating, and mid-lvl lapse rates
potentially approaching 6.5 to 7 C/km (should drier mid-lvl air
arrive). Damaging winds will be the primary concern with severe
thunderstorms. Although an isolated tornado can not be ruled out
across northern areas in Southeast South Carolina, latest
trends suggest the greater threat to remain north of the area
where more favorable backing wind fields occur. The overall
threat of severe weather should come to an end early overnight
with the loss of daytime heating and the position of a front
shifting offshore. However, scattered showers along with a few
thunderstorms could persist through the overnight period.
Overnight lows should range in the low 70s inland to mid 70s
closer to the coast.
Friday: The remnant low of Sally will continue to shift
northeast and off the Mid-Atlantic coast while high pressure
begins to spread across the area from the northwest. A fair
amount of moisture should linger across the Southeast, while
another front shifts into the area. Scattered to potentially
numerous showers are possible along/near fropa during the day.
Instability will remain low over land however, suggesting
thunderstorms to remain near the coast and/or offshore. Highs
will be slightly cooler than the previous day, peaking in the
low 80s for most areas, except mid 80s along coastal Georgia.
Scattered showers will remain in forecast during the overnight
period, given some uncertainty in the speed and position of the
front eventually shifting offshore. Overnight lows will
generally range in the mid 60s inland to around 70 near the
coast.
Saturday: High pressure will spread across the region from the
west and north during the weekend while a front nudges further
offshore and south of the area. Some lingering moisture behind
the departing front could result in a few showers, but activity
should mainly be confined to the coast. The change in pattern
will favor gusty northeast winds up to 15-25 mph throughout the
day and result in noticeably cooler conditions than previous
days. In general, highs should only peak in the low/mid 70s,
some 10 degrees below normal for this time of year.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Models are in agreement showing high pressure centered to the
north dominating the weather pattern early next week. Aloft, mid
level troughing will generally prevail over the eastern CONUS.
Rain chances will be quite low with dry air in place.
Temperatures through the period will be below normal.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
Low to moderate confidence for the 06Z TAFs at KCHS/KSAV. VFR
conditions to start the period with restrictions likely
overnight due to lowering cigs and showers with a passing warm
front. Periods of showers and possible thunderstorms are likely
through the rest of the period with breezy conditions from
about mid morning through early evening. IFR or worse cannot be
ruled out but kept the forecast no worse than MVFR for now as
timing of the worst conditions is unknown.
Extended Aviation Outlook: Periods of flight restrictions are
likely into early next week, initially due to showers and
thunderstorms Thursday as the remnants of Tropical Cyclone Sally
track near the area, then with showers/low cigs Friday through
Monday as a front shifts through the area early, then is
followed by high pressure into early next week.
&&
.MARINE...
Tonight: A warm front near the GA waters will move north toward
the Santee River overnight turning winds from east/northeast to
southeast/south. Speeds will increase as the winds shift but
should remain just shy of Advisory levels across the GA waters.
Seas will generally average 3-5 feet, highest off the GA coast
near the Gulf Stream beyond 20 nm.
Thursday through Monday: A warm front will lift north of the
area on Thursday as Tropical Cyclone Sally tracks east-northeast
inland. Winds could briefly reach Small Craft Advisory
criteria, but still appear marginal at this time. As the remnant
low continues to track northeast, a cold front will eventually
pass through on Friday or Friday night. Strong high pressure
will build in from the north in wake of the front Saturday and
is expected to prevail through early next week. Marine
conditions will likely deteriorate behind the front this weekend
and Small Craft Advisories are likely. There is even potential
for a period of gale force winds during the weekend.
Rip Currents: A moderate risk of rip currents is forecast for
Thursday due to continued astronomical influences associated
with the approaching new moon (9/17) and the perigee (9/18). An
elevated risk of rip currents could persist through the weekend,
mainly due to strong northeast winds developing behind a
passing front.
&&
.TIDES/COASTAL FLOODING...
Persistent onshore winds and astronomical influences from the
new moon (Sept 17) and perigee (Sept 18) will result in elevated
tides through at least early next week. Coastal flooding is
likely with each high tide along the SC coast, and possibly
with the evening high tides along the GA coast through Friday
and then with the morning high tide Saturday. It is worth
noting that beginning Saturday morning the AM high tide will
become the dominant of the two daily high tides. Minor to
moderate coastal flooding is expected with major coastal
flooding possible with the Saturday morning high tide. Flooding
will be worse should any rainfall occur around the time of high
tides, especially through tonight. Additionally, some beach
erosion is likely.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Friday for AMZ330-352.
Small Craft Advisory from 11 AM this morning to 5 AM EDT
Friday for AMZ350.
Small Craft Advisory from 8 AM this morning to 8 AM EDT Friday
for AMZ374.
Small Craft Advisory from 8 AM this morning to 11 PM EDT this
evening for AMZ354.
&&
NEAR TERM...RJB
SHORT TERM...DPB
LONG TERM...ETM
AVIATION...DPB/RJB
MARINE...DPB/RJB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 16, 11:54 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1154 PM EDT Wed Sep 16 2020 GAZ117-119-139-141-180400- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 1154 PM EDT Wed Sep 16 2020 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Rip Currents: An elevated threat for rip currents will persist into the weekend. Coastal Flooding: Minor to moderate coastal flooding is possible with the evening high tides through late week, then with the morning high tides over the weekend. Coastal Flood Advisories will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ114>116-118-137-138-140-180400- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Tattnall-Evans-Inland Bryan-Inland Chatham-Long-Inland Liberty- Inland McIntosh- 1154 PM EDT Wed Sep 16 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-SCZ040-042>045-047-052-180400- Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- 1154 PM EDT Wed Sep 16 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe Thunderstorms: There is a potential for few thunderstorms to produce damaging wind gusts and/or an isolated tornado Thursday afternoon/evening as the remnants of Tropical Storm Sally pass near the area. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048>051-180400- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1154 PM EDT Wed Sep 16 2020 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: There is a potential for few thunderstorms to produce damaging wind gusts and/or an isolated tornado Thursday afternoon/evening as the remnants of Tropical Storm Sally pass near the area. Rip Currents: An elevated threat for rip currents will persist into the weekend. Coastal Flooding: Minor to moderate, possibly major, coastal flooding is expected with each high tide cycle, continuing into the weekend. Coastal Flood Watches, Warnings, Advisories will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Sep 16, 9:03 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HIGH ASTR TIDES TYBEE ISLAND 32.00N 80.85W
09/16/2020 CHATHAM GA SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON VENETIAN DRIVE.
&&
EVENT NUMBER CHS2000762
CPMLocal storm report, Sep 16, 9:55 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
09/16/2020 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.91 FT MLLW (2.15 FT MHHW) WAS
OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. MODERATE
COASTAL FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH
CAROLINA COAST WHEN TIDE LEVELS REACH 7.5 FT MLLW (1.74
FT MHHW) IN THE CHARLESTON HARBOR.
&&
EVENT NUMBER CHS2000763
CPMLocal storm report, Sep 16, 9:56 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HIGH ASTR TIDES 3 WNW FORT SCREVEN 32.03N 80.90W
09/16/2020 CHATHAM GA TIDE GAGE
A MAXIMUM TIDE LEVEL OF 9.78 FT MLLW (2.28 FT MHHW) WAS
OBSERVED AT THE FORT PULASKI TIDE GAGE LOCATED NEAR THE
SAVANNAH RIVER ENTRANCE. SHALLOW COASTAL FLOODING
TYPICALLY BEGINS ALONG MUCH OF THE GEORGIA COAST WHEN
TIDE LEVELS REACH 9.5 FT MLLW (2.0 FT MHHW) AT FORT
PULASKI.
&&
EVENT NUMBER CHS2000764
CPMLocal storm report, Sep 16, 9:57 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HIGH ASTR TIDES 1 SW CHARLESTON 32.78N 79.95W
09/16/2020 CHARLESTON SC SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON BARRE ST.
&&
EVENT NUMBER CHS2000765
CPMLocal storm report, Sep 16, 10:15 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HIGH ASTR TIDES 2 WNW TYBEE ISLAND 32.01N 80.88W
09/16/2020 CHATHAM GA SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON THE ROADWAY THAT LEADS
TO COCO'S SUNSET GRILLE AND BUBBA GUMBO'S ON THE
BACKSIDE OF TYBEE ISLAND.
&&
EVENT NUMBER CHS2000766
CPMLocal storm report, Sep 16, 10:41 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN 4 SW LADSON 32.95N 80.16W
09/16/2020 M3.15 INCH DORCHESTER SC NWS EMPLOYEE
0522 PM HEAVY RAIN 2 SW SHADOWMOSS 32.83N 80.09W
09/16/2020 M4.00 INCH CHARLESTON SC COCORAHS
0749 PM HIGH ASTR TIDES 1 ENE CHARLESTON 32.79N 79.93W
09/16/2020 CHARLESTON SC LAW ENFORCEMENT
WASHINGTON ST FROM LAURENS ST TO HASELL ST CLOSED DUE
TO SALTWATER FLOODING.
0754 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
09/16/2020 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.91 FT MLLW (2.15 FT MHHW) WAS
OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. MODERATE
COASTAL FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH
CAROLINA COAST WHEN TIDE LEVELS REACH 7.5 FT MLLW (1.74
FT MHHW) IN THE CHARLESTON HARBOR.
0805 PM HIGH ASTR TIDES 1 SW CHARLESTON 32.78N 79.95W
09/16/2020 CHARLESTON SC LAW ENFORCEMENT
PORTIONS OF LOCKWOOD DRIVE AND BROAD ST CLOSED DUE TO
SALTWATER FLOODING.
0818 PM HIGH ASTR TIDES 3 WNW FORT SCREVEN 32.03N 80.90W
09/16/2020 CHATHAM GA TIDE GAGE
A MAXIMUM TIDE LEVEL OF 9.78 FT MLLW (2.28 FT MHHW) WAS
OBSERVED AT THE FORT PULASKI TIDE GAGE LOCATED NEAR THE
SAVANNAH RIVER ENTRANCE. SHALLOW COASTAL FLOODING
TYPICALLY BEGINS ALONG MUCH OF THE GEORGIA COAST WHEN
TIDE LEVELS REACH 9.5 FT MLLW (2.0 FT MHHW) AT FORT
PULASKI.
0819 PM HIGH ASTR TIDES 1 WNW CHARLESTON 32.79N 79.96W
09/16/2020 CHARLESTON SC LAW ENFORCEMENT
HAGOOD AVE FROM FISHBURNE ST TO LINE ST CLOSED DUE TO
SALTWATER FLOODING.
0828 PM COASTAL FLOOD 1 WSW MOUNT PLEASANT 32.79N 79.88W
09/16/2020 CHARLESTON SC SOCIAL MEDIA
SALTWATER ENTERED THE DOCK LEVEL OF A RESTAURANT ALONG
SHEM CREEK.
0832 PM HEAVY RAIN 4 SW LADSON 32.94N 80.15W
09/16/2020 M4.45 INCH DORCHESTER SC MESONET
0833 PM HEAVY RAIN 3 SW LADSON 32.95N 80.15W
09/16/2020 M4.43 INCH DORCHESTER SC MESONET
0833 PM HEAVY RAIN 2 SW LADSON 32.96N 80.14W
09/16/2020 M5.45 INCH DORCHESTER SC MESONET
0834 PM HEAVY RAIN 4 S SUMMERVILLE 32.96N 80.18W
09/16/2020 M4.29 INCH DORCHESTER SC MESONET
0857 PM HIGH ASTR TIDES 2 W CHARLESTON 32.78N 79.97W
09/16/2020 CHARLESTON SC LAW ENFORCEMENT
HIGHWAY 61 EXIT FROM HIGHWAY 17 CLOSED DUE TO SALTWATER
FLOODING.
0902 PM HIGH ASTR TIDES TYBEE ISLAND 31.99N 80.85W
09/16/2020 CHATHAM GA SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON ALLEY ST.
0902 PM HIGH ASTR TIDES TYBEE ISLAND 32.00N 80.85W
09/16/2020 CHATHAM GA SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON VENETIAN DRIVE.
0902 PM HIGH ASTR TIDES 2 WNW TYBEE ISLAND 32.01N 80.88W
09/16/2020 CHATHAM GA SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON THE ROADWAY THAT LEADS
TO COCO'S SUNSET GRILLE AND BUBBA GUMBO'S ON THE
BACKSIDE OF TYBEE ISLAND.
0909 PM HIGH ASTR TIDES 1 SW CHARLESTON 32.78N 79.95W
09/16/2020 CHARLESTON SC SOCIAL MEDIA
SALTWATER FLOODING REPORTED ON BARRE ST.
&&
EVENT NUMBER CHS2000750 CHS2000751 CHS2000752 CHS2000763 CHS2000753
CHS2000764 CHS2000754 CHS2000755 CHS2000756 CHS2000757 CHS2000758
CHS2000759 CHS2000760 CHS2000761 CHS2000762 CHS2000766 CHS2000765
CPMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:43 PM EDT | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Tornado Warnings in Georgia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.